Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Numerical evaluation of a
symmetric potential function


Author: Lori A. Carmack
Journal: Math. Comp. 67 (1998), 641-646
MSC (1991): Primary 31B99, 65D30, 76C99
MathSciNet review: 1459384
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the numerical evaluation of a symmetric potential function which arises naturally in applications. We present a method designed to accurately and efficiently compute this integral, and compare the performance of this method with two other popular techniques. This method requires considerably fewer function evaluations than all other techniques we tested, and is applicable to any integral which can be expressed in terms of complete elliptic integrals.


References [Enhancements On Off] (What's this?)

  • 1. Handbook of mathematical functions, with formulas, graphs, and mathematical tables, Edited by Milton Abramowitz and Irene A. Stegun, Dover Publications, Inc., New York, 1966. MR 0208797
  • 2. B. C. Carlson, Numerical computation of real or complex elliptic integrals, Numer. Algorithms 10 (1995), no. 1-2, 13–26. Special functions (Torino, 1993). MR 1345407, 10.1007/BF02198293
  • 3. IMSL Sfun/Library Users Manual (IMSL Inc., 2500 CityWest Boulevard, Houston, TX 77042).
  • 4. NAG Fortran Library (Numerical Algorithms Group, 256 Banbury Road, Oxford OX27DE, U. K. ), Chapter S.
  • 5. Robert Piessens, Elise de Doncker-Kapenga, Christoph W. Überhuber, and David K. Kahaner, QUADPACK, Springer Series in Computational Mathematics, vol. 1, Springer-Verlag, Berlin, 1983. A subroutine package for automatic integration. MR 712135

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 31B99, 65D30, 76C99

Retrieve articles in all journals with MSC (1991): 31B99, 65D30, 76C99


Additional Information

Lori A. Carmack
Affiliation: Department of Mathematics, Ohio State University, Columbus, Ohio 43210
Address at time of publication: Department of Mathematics, Duke University, Durham, NC 27708
Email: carmack@math.duke.edu

DOI: https://doi.org/10.1090/S0025-5718-98-00948-X
Received by editor(s): August 21, 1996
Article copyright: © Copyright 1998 American Mathematical Society